MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL ARCOMXL LNR 32MM G; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 HI-WALL ARCOMXL LNR 32MM G; PROSTHESIS, HIP
Catalog Number 010000812
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the stem would not seat properly.Subsequently the femur was fractured, while trying to obtain the correct placement for the stem.Additionally, the surgeon experienced difficulty assembling the cup and liner.A new liner was opened.And was able to be successfully assembled to the shell.Due to all these issues, the surgery was delayed for one hour.Attempts have been made, and no further information is available.
 
Additional Manufacturer Narrative
Cmp- (b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01802.D10: cat #: 110017107, g7 finned 4 hole shell 60g, lot #: 7173931.G2: mexico.The device will not be returned for analysis.However, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; d4; g3; h2; h3; h4; h6 no product was provided or pictures provided; visual an dimensional evaluations could not be performed.Complaint was confirmed based on a review of the provided medical records.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the second surgery lasted more than 5 hours because there were different complications, within them.I am also informed that the lack of skill and management of the technique for hip placement also extended the surgical time, happening that at the time of trying to place the liner 32 g arcom xl it was not possible to fit into the acetabular cup 60 g after several attempts.The technician passes the instruments of the conical reamer with the handle "t" to ream in a manual way the intramedullary canal of the femur so the doctor told him that it was better to pass that reamer mounted on the impeller or electric motor, so the insermed instrumentalist suggests to the doctor that it is better to do it manually to check the depth and progressively make the reaming, so the doctor not listening to the advice of the technician decided to perform the conical reamer with the impeller which the ream went very deep than what is recommended.At the time of placing the final stem was very low, in addition to that to be placing the tests of the proximal bodies and with the manipulation of the femur and placement of the definitive proximal body the femur was fractured so that the surgical time was prolonged even more.Once the prosthesis is placed, they close the patient's hip without any more visible problems.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
G7 HI-WALL ARCOMXL LNR 32MM G
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17470331
Report Number0001825034-2023-01801
Device Sequence Number7493321
Product Code PBI
UDI-Device Identifier00880304526037
UDI-Public(01)00880304526037(17)250226(10)6751535
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2025
Device Catalogue Number010000812
Device Lot Number6751535
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale